Alert archive / Oklahoma / Special Weather Statements in 2020

Special Weather Statement, NWS Tulsa, OK

July 12, 2020Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 12, 2020, 1:07 AM CDT for Choctaw County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2020, 1:07 AM CDT (06:07 UTC)
Expired
Jul 12, 2020, 1:30 AM CDT
In force
23 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 185 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2020-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2020-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2012 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1989 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

364 
WWUS84 KTSA 120607
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
107 AM CDT Sun Jul 12 2020
 
OKZ053-120630-
Choctaw OK-
107 AM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHOCTAW COUNTY UNTIL 130
AM CDT...

At 107 AM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Raymond Gary State Park to 7
miles south of Boswell. Movement was south at 50 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Hugo...                           Boswell...
Fort Towson...                    Sawyer...
Soper...                          Goodland...
Raymond Gary State Park...        Grant...
Ord...                            Fallon...
Swink...                          Frogville...
Huskey...                         Unger...
Gay...                            

LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
      3389 9569 3390 9575 3387 9577 3387 9581
      3394 9594 3403 9594 3405 9516 3394 9516
      3396 9523 3389 9526 3391 9527 3390 9527
      3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 0607Z 358DEG 44KT 3396 9519 3392 9590 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 12, 12:15 AM CDT, 52 minutes earlier.

Area forecast discussion, Jul 12, 12:15 AM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1215 AM CDT Sun Jul 12 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Thunderstorm complex continues to drop south across southeast
OK, with additional scattered storms farther north into
eastern OK. Will see gusty winds and MVFR/IFR conditions near
storms and heavy rain areas. Expect this activity to gradually
wind down toward 09-10Z.

&&

.PREV DISCUSSION... /Issued 1003 PM CDT Sat Jul 11 2020/

DISCUSSION...
MCS along a Pawnee to FSM line continues to push southward with
continued reports of severe weather along the line. Expanded severe
thunderstorm watch southward to include all but Pushmataha and
Choctaw Counties, which may need to be added at a later time. Very
strong instability remains in place south of the convection, and deep
layer shear remains unseasonably strong. Expect severe weather
potential to persist until after midnight, with damaging wind threat
most likely hazard as cold pool surges south, and strong embedded
cells potentially producing large hail. Adjusted forecast based on
expected convective trends remainder of the night. Isolated heavy
rainfall rates/amounts will result in some flash flooding, but we
don't believe threat is widespread enough at this time to warrant a
flash flood watch.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   93  70  93  79 /  10  10   0  10
FSM   94  70  94  75 /  20  10  10   0
MLC   96  72  93  77 /  20  10   0   0
BVO   90  68  91  75 /   0  10   0  10
FYV   90  66  90  73 /  10   0  10  10
BYV   90  65  92  71 /  10   0  10  10
MKO   92  70  92  75 /  10  10   0   0
MIO   90  67  92  74 /  10   0   0  10
F10   93  70  93  75 /  10  10   0   0
HHW   98  76  95  77 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....18
Hazardous weather outlook, Jul 11, 4:44 PM CDT, 8 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
444 PM CDT Sat Jul 11 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
444 PM CDT Sat Jul 11 2020

...SEVERE WEATHER LIKELY THIS EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Mainly north of Highway 412.
	ONSET...After 7 pm.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 7 pm.
	AREA AT GREATEST RISK...North of I-40.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After 7 pm.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.
	AREA AT GREATEST RISK...Eastern Oklahoma and West Central Arkansas.

DISCUSSION...
Severe weather is expected to develop into northeastern Oklahoma and
northwest Arkansas this evening through early tonight. The primary
threat will be damaging wind gusts up to 70 mph, with a lesser threat
of large hail. There is also a non-zero threat of isolated tornadoes
in areas closer to the Kansas and Missouri borders this evening.

A complex of severe storms is expected to develop over south central
Kansas and north central Oklahoma by early this evening, and will
move southeast across northeast Oklahoma and northwest Arkansas
during the evening and tonight. Very strong instability and strong
wind shear will favor organized and potentially significant severe
weather, perhaps as far south as I-40, with lesser chances to the
south. Thunderstorms will continue to push into southeastern Oklahoma
and west central Arkansas through late tonight.

Dangerous heat is ongoing this afternoon across much of eastern
Oklahoma and west central Arkansas, with heat index values in the 110
to 116 degree range. An Excessive Heat Warning is in effect for much
of the area through 9 pm this evening. Conditions will improve by
late evening as temperatures cool, and thunderstorms begin to push
into the area.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY...Dangerous Heat Potential.
TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
WEDNESDAY through FRIDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Thunderstorms are expected to continue to affect southeastern
Oklahoma and west central Arkansas Sunday morning into the
afternoon, as the cold front slowly passes through the region. There
is a limited risk of severe weather with this activity.

The heat will become the main concern next week, especially Tuesday
through Friday with heat index values in the 100 to 110 degree
range across eastern Oklahoma and western Arkansas during this
time.

weather.gov/tulsa contains additional information.

69

In the hours before

Special weather statement, Jul 12, 12:04 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1204 AM CDT Sun Jul 12 2020

OKZ053-120530-
Choctaw OK-
1204 AM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHOCTAW COUNTY UNTIL 1230
AM CDT...

At 1202 AM CDT, the initial strong winds from the severe
thunderstorms to the north were located along a line extending from
3 miles west of Rattan to 5 miles southeast of Oleta to 9 miles
northeast of Fort Towson. Movement was south at 55 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Hugo...                           Fort Towson...
Sawyer...                         Goodland...
Messer...                         Hugo Lake State Park...
Raymond Gary State Park...        Grant...
Ord...                            Fallon...
Swink...                          Frogville...
Speer...                          Huskey...

A severe thunderstorm warning will likely be issued for the area as
the core of the storms approach.

A Severe Thunderstorm Watch
remains in effect until 100 AM CDT for southeastern Oklahoma.

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9554 3393 9556 3394 9557 3413 9556
      3406 9516 3394 9516 3396 9523 3394 9525
      3389 9526 3390 9526 3391 9527 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 0502Z 357DEG 49KT 3421 9548 3412 9530 3410 9513
Special weather statement, Jul 12, 12:10 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1210 AM CDT Sun Jul 12 2020

OKZ061-062-067-068-120545-
Cherokee OK-Rogers OK-Mayes OK-Wagoner OK-
1210 AM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS...
SOUTHWESTERN MAYES...EASTERN WAGONER AND NORTHERN CHEROKEE COUNTIES
UNTIL 1245 AM CDT...

At 1209 AM CDT, a strong thunderstorm was located 4 miles south of
Chouteau, moving southeast at 50 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Tahlequah...                      Wagoner...
Chouteau...                       Okay...
Hulbert...                        Peggs...
Sequoyah State Park...            Sportsmen Acres Community...
Lost City...                      Mazie...
Murphy...

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern and east central Oklahoma.

LAT...LON 3598 9480 3596 9480 3581 9535 3582 9536
      3610 9551 3628 9539
TIME...MOT...LOC 0509Z 307DEG 44KT 3613 9537

Lacy
Special weather statement, Jul 12, 12:22 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1222 AM CDT Sun Jul 12 2020

OKZ065-066-071-073-120545-
Pittsburg OK-Okmulgee OK-Okfuskee OK-McIntosh OK-
1222 AM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH...
NORTHWESTERN PITTSBURG...SOUTHWESTERN OKMULGEE AND SOUTHEASTERN
OKFUSKEE COUNTIES UNTIL 1245 AM CDT...

At 1222 AM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Pharoah to near Wetumka to 3 miles
north of Wewoka. Movement was southeast at 40 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Mcalester...                      Henryetta...
Weleetka...                       Dewar...
Crowder...                        Canadian...
Indianola...                      Hanna...
Clearview...                      Raiford...
Haywood...                        Vivian...
Arrowhead State Park...           Pharoah...
Scipio...                         Bryant...
Arpelar...                        Vernon...

This includes Interstate 40 in Oklahoma between mile markers 226 and
242.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern, northeastern and east central Oklahoma.

LAT...LON 3537 9628 3553 9607 3522 9552 3491 9584
      3477 9609 3505 9609 3506 9607 3509 9606
      3512 9603 3512 9601 3515 9601 3515 9598
      3529 9598 3529 9642
TIME...MOT...LOC 0522Z 318DEG 35KT 3541 9607 3524 9622 3520 9649

Lacy
Local storm report, Jul 12, 12:37 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1237 AM CDT SUN JUL 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     5 E OWASSO              36.27N 95.76W
07/11/2020                   ROGERS             OK   STORM CHASER

            SEVERAL 12-18 INCH TREES SNAPPED

1005 PM     TSTM WND GST     MULDROW                 35.41N 94.60W
07/11/2020  E70.00 MPH       SEQUOYAH           OK   PUBLIC

1020 PM     TSTM WND DMG     3 NE SPIRO              35.27N 94.58W
07/11/2020                   LE FLORE           OK   STORM CHASER

            METAL ROOF PANELS PEELED OFF OF HOUSE. METAL CARPORT
            COLLAPSED, RIPPED APART, AND BLOWN 50 YARDS SOUTH. DAMAGE
            OCCURRED NEAR LOCK AND DAM RD AND HARPER RD.

1025 PM     TSTM WND DMG     ARKOMA                  35.35N 94.44W
07/11/2020                   LE FLORE           OK   BROADCAST MEDIA

            TREES DOWN

1100 PM     TSTM WND GST     SPIRO                   35.24N 94.62W
07/11/2020  E70.00 MPH       LE FLORE           OK   PUBLIC

1100 PM     TSTM WND DMG     SPIRO                   35.24N 94.62W
07/11/2020                   LE FLORE           OK   PUBLIC

            8-10 INCH TREE LIMBS DOWN

1123 PM     TSTM WND GST     MCALESTER               34.93N 95.77W
07/11/2020  M60.00 MPH       PITTSBURG          OK   ASOS

            MCALESTER ASOS WIND GUST

&&

CKH
Local storm report, Jul 12, 1:00 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT SUN JUL 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     TSTM WND DMG     HUGO                    34.01N 95.51W
07/12/2020                   CHOCTAW            OK   PUBLIC

            LARGE TREE LIMBS DOWN

&&

CKH
Special weather statement, Jul 12, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
107 AM CDT Sun Jul 12 2020

OKZ053-120630-
Choctaw OK-
107 AM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHOCTAW COUNTY UNTIL 130
AM CDT...

At 107 AM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Raymond Gary State Park to 7
miles south of Boswell. Movement was south at 50 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Hugo...                           Boswell...
Fort Towson...                    Sawyer...
Soper...                          Goodland...
Raymond Gary State Park...        Grant...
Ord...                            Fallon...
Swink...                          Frogville...
Huskey...                         Unger...
Gay...

LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
      3389 9569 3390 9575 3387 9577 3387 9581
      3394 9594 3403 9594 3405 9516 3394 9516
      3396 9523 3389 9526 3391 9527 3390 9527
      3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 0607Z 358DEG 44KT 3396 9519 3392 9590

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:22 PM CDTSpecial Weather StatementTSANowata23 min
Jul 11, 7:34 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington41 min
Jul 11, 7:38 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa, Rogers52 min
Jul 11, 7:44 PM CDTSevere Thunderstorm WarningTSADelaware46 min
Jul 11, 7:55 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes50 min
Jul 11, 8:00 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington30 min
Jul 11, 8:12 PM CDTSevere Thunderstorm WarningTSARogers48 min
Jul 11, 8:21 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Rogers, Wagoner24 min
Jul 11, 8:26 PM CDTSpecial Weather StatementTSARogers34 min
Jul 11, 8:27 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware33 min
Jul 11, 8:31 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Jul 11, 8:36 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner39 min
Jul 11, 8:46 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Rogers, Wagoner44 min
Jul 11, 8:55 PM CDTSevere Thunderstorm WarningTSAAdair35 min
Jul 11, 9:02 PM CDTSpecial Weather StatementTSAWagoner28 min
Jul 11, 9:10 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Wagoner35 min
Jul 11, 9:13 PM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more47 min
Jul 11, 9:15 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa45 min
Jul 11, 9:18 PM CDTSevere Thunderstorm WarningTSAAdair12 min
Jul 11, 9:27 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Sequoyah48 min
Jul 11, 9:34 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Rogers, Wagoner26 min
Jul 11, 9:49 PM CDTAreal Flood AdvisoryTSACraig, Mayes, Nowata, Rogers, Tulsa, Wagoner and 1 more3 hr
Jul 11, 9:50 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa40 min
Jul 11, 9:54 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah51 min
Jul 11, 9:56 PM CDTSpecial Weather StatementTSAHaskell, Muskogee49 min
Jul 11, 10:00 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa, Wagoner30 min
Jul 11, 10:02 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington28 min
Jul 11, 10:07 PM CDTFlash Flood WarningTSATulsa3 hr
Jul 11, 10:19 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Okmulgee, Pittsburg41 min
Jul 11, 10:24 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner, Washington19 min
Jul 11, 10:29 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore46 min
Jul 11, 10:32 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah43 min
Jul 11, 10:35 PM CDTSpecial Weather StatementTSAOsage, Pawnee25 min
Jul 11, 10:40 PM CDTSpecial Weather StatementTSAOkfuskee35 min
Jul 11, 10:48 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee42 min
Jul 11, 10:53 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha52 min
Jul 11, 10:55 PM CDTSpecial Weather StatementTSACreek, Washington50 min
Jul 11, 11:00 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, McIntosh, Muskogee, Okmulgee, Pittsburg and 1 more45 min
Jul 11, 11:12 PM CDTAreal Flood AdvisoryTSACreek, Osage, Tulsa3 hr
Jul 11, 11:17 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore28 min
Jul 11, 11:19 PM CDTSpecial Weather StatementTSACreek26 min
Jul 11, 11:22 PM CDTSpecial Weather StatementTSARogers23 min
Jul 11, 11:40 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee50 min
Jul 11, 11:44 PM CDTSevere Thunderstorm WarningTSAChoctaw, Latimer, LeFlore, Pittsburg, Pushmataha46 min
Jul 11, 11:46 PM CDTSpecial Weather StatementTSARogers29 min
Jul 12, 12:04 AM CDTSpecial Weather StatementTSAChoctaw26 min
Jul 12, 12:10 AM CDTSpecial Weather StatementTSACherokee35 min
Jul 12, 12:15 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha45 min
Jul 12, 12:22 AM CDTSpecial Weather StatementTSAHughes23 min
Jul 12, 3:15 AM CDTHeat AdvisoryTSAChoctaw, Pushmataha16 hr

Nearby

Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.